MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA80
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical tracheostomy was unable to connect to ventilator at site between 15mm connector and tube.This resulted in an air leak, a ventilator alarm and a tracheostomy tube change out for the patient.No injury to the patient occurred.
 
Additional Manufacturer Narrative
One 8.0 tts adjustable hyperflex tracheostomy tube was returned for evaluation.Device underwent leak testing by applying air to the device.The occurrence of air bubbles coming from the junction of the plastic iso connector and silicone tube was not confirmed when the device was pressurized with air and aggressively manipulated while under water, thus not confirming the reported customer complaint.

Brand Name
SMITHS MEDICAL BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8596570
Report Number3012307300-2019-02581
Device Sequence Number16692379
Product Code JOH
UDI-Device Identifier15021312013818
UDI-Public15021312013818
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/20/2022
Device Catalogue Number67HA80
Device Lot Number3540987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;